MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-020-11-0335
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in november 2022 that in (b)(6) 2018, the patient underwent a right knee replacement surgery and was implanted with an exactech device.In (b)(6) 2020, a bone scan revealed mild to moderate activity identified on both sides of the prosthesis.The patient was diagnosed with right knee pain, unspecified chronicity.Thus, due to worsening pain, instability, swelling, lost ability to exercise, and disruption in activities of daily living, the patient underwent a right knee replacement revision surgery in (b)(6) 2020 at to remove the implanted device.During the revision surgery, the patient's orthopedic surgeon noted ¿laxity in flexion¿ and ¿flexion instability¿.Further reported, the patient suffered a pulmonary embolus after her revision surgery, was subjected to an extended hospital stay, and was administered coumadin for 6 months post-surgery with frequent blood draws.The patient also had to have extended physical therapy for months after her revision surgery.It was further reported in (b)(6) 2023, patient experienced failed right tka secondary to aseptic loosening of the femoral component and flexion instability.The surgeon's report also states ¿there was no significant synovitis or signs of infection.¿ [the patella] was well fixed and in good position and without polyethylene wear.¿ i then used the disimpactor in order to hit the femoral component and this came off without any difficulty, leaving the entire cement mantle behind.¿ inspection of the femoral component revealed no cement attached to it.¿ no device return is expected and no other information is available.
 
Additional Manufacturer Narrative
(d10) concomitant devices: 02-022-35-3509 - truliant tib imp ps insert sz 3.5 9mm: (b)(6).02-022-45-3535 - truliant tib fit tray cem sz 3.5f / 3.5t: (b)(6).200-07-32 - advanced patella 32mm 3 peg implant: (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: h6.Mdr section codes updated/corrected: b, c, d, e.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, and femoral loosening.Or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 3.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21087889
Report Number1038671-2025-00103
Device Sequence Number20956855
Product Code JWH
UDI-Device Identifier10885862314550
UDI-Public10885862314550
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02-020-11-0335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/22/2025
Date Device Manufactured01/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age56 YR
Patient SexFemale